Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Dimension-free quasiconformal distortion in $ n$-space

Authors: G. D. Anderson, M. K. Vamanamurthy and M. Vuorinen
Journal: Trans. Amer. Math. Soc. 297 (1986), 687-706
MSC: Primary 30C60
MathSciNet review: 854093
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Most distortion theorems for $ K$-quasiconformal mappings in $ {{\mathbf{R}}^n}$, $ n \geqslant 2$, depend on both $ n$ and $ K$ in an essential way, with bounds that become infinite as $ n$ tends to $ \infty $. The present authors obtain dimension-free versions of four well-known distortion theorems for quasiconformal mappings--namely, bounds for the linear dilatation, the Schwarz lemma, the $ \Theta $-distortion theorem, and the $ \eta $-quasisymmetry property of these mappings. They show that the upper estimates they have obtained in each of these four main results remain bounded as $ n$ tends to $ \infty $ with $ K$ fixed. The proofs are based on a "dimensioncancellation" property of the function $ t \mapsto {\tau ^{ - 1}}(\tau (t)/K),\,t > 0,\,K > 0$, where $ \tau (t)$ is the capacity of a Teichmüller extremal ring in $ {{\mathbf{R}}^n}$. The authors also prove a dimension-free distortion theorem for the absolute (cross) ratio under $ K$-quasiconformal mappings of $ {\overline {\mathbf{R}} ^n}$, from which several other distortion theorems follow as special cases.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30C60

Retrieve articles in all journals with MSC: 30C60

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society